GE Healthcare Aestiva/5 7900 Ventilator - Class I Recall - Potential for Unrecognized Overdose
MedSun: Newsletter #75, August 2012

FDA MedWatch Safety Alert

FDA notified healthcare professionals of a Class I Recall of the GE Healthcare Aestiva/5 7900 Ventilator. There is a potential for two vaporizers to deliver each agent at the same time. This could result in over-delivery of a single agent if both vaporizers contain the same agent, or in delivery of more than one agent. Unrecognized overdose with simultaneous inhaled anesthetics is manifested by hypotension, arrhythmias, and bradycardia that, if persists and remains unrecognized, may lead to circulatory shock.

Additional Information:

FDA MedWatch Safety Alert. GE Healthcare Aestiva/5 7900 Ventilator - Class I Recall - Potential for Unrecognized Overdose. July 11, 2012.
http://www.fda.gov/Safety/MedWatch/SafetyInformation/SafetyAlertsforHumanMedicalProducts/ucm311361.htm


MedSun Newsletters are available at www.fda.gov/cdrh/medsun